Alert archive / Wisconsin / Flash Flood Warnings in 1998
Flash Flood Warning 6, NWS Green Bay, WI
NWS Green Bay, WI issued this flash flood warning at Sep 26, 1998, 3:31 AM CDT for Brown County, Outagamie County, Wisconsin. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 26, 1998, 3:31 AM CDT (08:31 UTC)
- Expired
- Sep 26, 1998, 5:30 AM CDT
- In force
- 119 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
Counties Brown County, WI, Outagamie County, WI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.5 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 775 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGRB 260831 FFWGRB WIC009-087-261030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 331 AM CDT SAT SEP 26 1998 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * FLASH FLOOD WARNING FOR... BROWN COUNTY IN NORTHEASTERN WISCONSIN OUTAGAMIE COUNTY IN NORTHEASTERN WISCONSIN * UNTIL 530 AM CDT * AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF STRONG THUNDERSTORMS WHICH EXTENDED FROM SHAWANO TO WAUPACA... MOVING SOUTHEAST AT 35 MPH. * AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL IS EXPECTED BETWEEN 400 AND 500 AM ON TOP OF THE ONE TO TWO INCHES OF RAIN WHICH HAD ALREADY FALLEN OVER THE AREA. SOME MINOR FLOODING HAS ALREADY OCCURRED ACROSS PARTS OF NORTHERN BROWN COUNTY. IF FLOODING IS OCCURRING...MOVE TO HIGHER GROUND. DO NOT DRIVE THROUGH WATER COVERING THE ROAD. AK/RM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 2:45 PM CDT, 12 hours 46 minutes earlier.
Area forecast discussion, Sep 25, 2:45 PM CDT, 12 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 245 PM CDT FRI SEP 25 1998 MAIN FCST CONCERN OVERNIGHT IS CHC FOR SHOWERS AND THUNDERSTORMS. LATEST VIS IMAGERY SHOWS LINGERING LOW CLDS ASSOC WITH LLVL MOISTURE AXIS ORIENTATED SW/NE ACROSS THE STATE LATE THIS AFTERNOON. SFC ANALYSIS SHOWS CLD FRONT MAKING VERY SLOW PROGRESS EASTWARD ACROSS THE CWA WITH CLEARING SKIES AND DRIER AIR FILTERING ACROSS NW WI ATTM. ETA SUGGESTS FNT WILL NOT MAKE IT MUCH FURTHER THAN A GRB TO LSE BY THIS EVENING BEFORE BECOMING QUASISTATIONARY. BNDY LYR SOUTH OF THE FRNT BCMING INCREASINGLY MOIST WITH SFC DWPTS CREEPING INTO THE LOW 70S OVR S IOWA. AFT SUNSET...MODELS FCST IMPRESSIVE 850 LLJ TO DEVLOP OVR CENTRAL PLAINS WITH NOSE OF 60+ KT WINDS FCST TO IMPINGE ON SOUTHRN MN AND SOUTHWEST WI BY 06Z SATURDAY. AXIS OF STNG LVL MCON/LIFT FCST TO DEVLOP FROM SOUTHERN MN TO SOUTHWEST WI BY 06Z. ETA QPF FITS THIS SCENARIO FOCUSING MAX PRECIP OVER SOUTHERN MN INTO SOUTHWEST WI BY MIDNIGHT. MODELS TRY TO PUSH LLVL BC ZONE NORTHEAST INTO N WI SAT MORNING. NRTHRN PUSH OF BC ZONE WITH ASSOC MCON/LIFT UNCLEAR AND WILL DEPEND ON WHERE AND EXTEND OF MCS THAT DEVELOPS THIS EVENING. SUGGEST LATE WOR&DING FOR N/NE WI AS PRECIP WILL LIKELY NOT MAKE IT INTO THAT AREA UNTIL AFT MIDNIGHT. QUIDANCE MIN TEMPS LOOK REASONABLE. EB
In the hours before
Local storm report, Sep 26, 2:03 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
203 AM CDT SAT SEP 26 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 AM ASHWAUBENON WI 1.75 INCH HAIL
09/26/98 BROWN
PLHLocal storm report, Sep 26, 2:03 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
203 AM CDT SAT SEP 26 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 AM ASHWAUBENON WI 1.75 INCH HAIL
09/26/98 BROWN
PLHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 12:26 AM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 49 min |
| Sep 26, 1:01 AM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 44 min |
| Sep 26, 1:21 AM CDT | Severe Thunderstorm Warning | GRB | Portage, Shawano | 64 min |
| Sep 26, 1:33 AM CDT | Severe Thunderstorm Warning | GRB | Brown | 47 min |
| Sep 26, 1:51 AM CDT | Severe Thunderstorm Warning | GRB | Marathon | 64 min |
| Sep 26, 4:00 AM CDT | Severe Thunderstorm Warning | GRB | Brown | 30 min |
| Sep 26, 4:19 AM CDT | Severe Thunderstorm Warning | GRB | Kewaunee, Manitowoc | 31 min |
| Sep 26, 7:15 AM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 60 min |
| Sep 26, 10:34 AM CDT | Severe Thunderstorm Warning | GRB | Door | 31 min |
Nearby
Flash Flood Warnings in Wisconsin, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.